MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50325
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure, an advance 14 lp low profile balloon catheter leaked contrast.The device was advanced to the anterior tibial artery and the user attempted to inflate the balloon, which would not inflate over seven atmospheres.A leak was noted "near" the balloon.The device was replaced with a new balloon and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.D10 - concomitant medical products: [(johnson and johnson)(codman mpd 6f guide catheter)] h3 - device evaluated my manufacturer: device received but evaluation is not complete.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 30aug2021.An inflation device and pressure pump was used during the procedure.The lesion, 75% occluded, was located at the posterior tibial artery.There was no tortuosity or calcification reported for the patient's anatomy.The lesion was located at the posterior tibial artery.The balloon was inflated one time and was removed as a unit from the guide catheter.No blood was found on the balloon and the balloon was not inflated inside of a stent prior to the rupture.A hole was reported in the balloon.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure, an advance 14 lp low profile balloon catheter leaked contrast.The device was advanced to the anterior tibial artery and the user attempted to inflate the balloon, which would not inflate over seven atmospheres.A leak was noted "near" the balloon.The device was replaced with a new balloon and the procedure was completed successfully.An inflation device and pressure pump was used during the procedure.The lesion, 75% occluded, was located at the posterior tibial artery.There was no tortuosity or calcification reported for the patient's anatomy.The lesion was located at the posterior tibial artery.The balloon was inflated one time and was removed as a unit from the guide catheter.No blood was found on the balloon and the balloon was not inflated inside of a stent prior to the rupture.A hole was reported in the balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), quality control procedures, and product specifications were conducted during the investigation.A visual inspection of the returned device was also conducted.The complainant returned one advance 14 lp low profile balloon catheter to cook for investigation.Evaluation of the returned device revealed that the balloon did leak as reported.Cook reviewed the device history record (dhr).The dhr for the reported lot records 0 relevant nonconformances.6 subassembly lots recorded relevant non conformances, however, all nonconforming products were scrapped.A database search for complaints related to the complaint lot and all related lots reveals no related complaints.Therefore, cook concluded that no nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the product labeling.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation.Rupture may occur.¿.Precautions: ¿in heavily scarred access sites, use of an introducer sheath is recommended.¿ ¿manipulate the catheter using fluoroscopic control.¿.Instructions for use: balloon preparation: ¿1.Choose a balloon appropriate to lesion length and vessel diameter.¿ ¿2.Upon removal from package, inspect catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿5.Inflate the balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.).¿6.If balloon pressure is lost and / or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ balloon deflation and withdrawal: ¿3.If resistance is encountered during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the complainant stated that there was at least 75% occluded vessels which could have contributed to the reported failure mode.Therefore, cook concluded that patient anatomy was the primary cause of this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12303203
Report Number1820334-2021-01952
Device Sequence Number17047129
Product Code LIT
UDI-Device Identifier10827002503257
UDI-Public(01)10827002503257(17)230805(10)13348635
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model NumberG50325
Device Catalogue NumberPTAX4-14-170-2.5-16
Device Lot Number13348635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer08/30/2021
12/06/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date09/09/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK- HMW-14-300-ST; COOK- KCFW-6.0-38-40-RB-BLKN; COOK- PTA4-18-135-3-10; TERUMO WIRE GUIDE; YIXINDA PRESSURE PUMP
Patient Age89 YR
Patient SexMale
Patient Weight55 KG